MAUDE Adverse Event Report: RICHARD WOLF GMBH ERAGON; GRASP. FORCEPS INSERT Ø 5MM

RICHARD WOLF GMBH ERAGON; GRASP. FORCEPS INSERT Ø 5MM
Model Number 8393184
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Wound Dehiscence (1154); Peritonitis (2252)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of the manufacturer richard wolf gmbh.Richard wolf gmbh has asked richard wolf france to contact the user for more details.Richard wolf gmbh has requested an affected forceps for investigation.According to the user facility, it is a general problem with the forceps, they cannot provide any device for investigation.Rw gmbh considers this matter open.Rw gmbh tries to collect one device in question to be able to evaluate the reported issue.
 
Event or Problem Description
Richard wolf gmbh complaint reference (b)(4).User report mv-2002-00463 in france.The user has reported the following: gripping forceps too traumatic for the small intestine and digestive tract repeated wounds, requiring modification of the procedure, sutures etc.Clinical consequence: peritonitis, recovery, major risk.Rwgmbh awareness date, 22-aug-2022.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new information about this mdr.New information: b4, b5, d9, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions), and h10.Richard wolf france was commissioned to obtain additional information or a sample part.The efforts were unsuccessful.When reviewing the complaint records at richard wolf gmbh, no comparable cases / matches were found.As no lot number was provided, no conclusions could be drawn with regard to the date of manufacture.In the corresponding risk analysis b1-2 rev.05, manufacturing-related, handling-related and design-related hazards with regard to a functional impairment as well as risks due to an unserviceable product with the corresponding extent of damage and the assumed probability of occurrence were considered and assessed with an acceptable risk.As no new risks have emerged from the investigation of the current complaint case, the risk assessment remains valid in view of the facts described.The user is informed in the related instructions for use ga-s027 / en / 2019-11 v10.0 / pk19-9850 in chapters 10 and 11 to check the instrument for possible damage before and after use.In addition, the user is informed that improper use may result in damage to the instrument: 10 use warning the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.- immediately before and after use, check the products for damage, loose parts and completeness.Make sure that no missing instrument parts remain in the patient.- do not use products which are damaged or incomplete or have loose parts.10.1 preparation 1.Check assembly: section 10.2 assembly 2.Perform a visual check: section 11.2 visual checks.10.5 general notes and instructions for use warning danger of injury.When inserting and retracting instruments with the jaw section open.Unintentional tissue damage, damage to the distal end of the trocar sleeve / endoscope, and to the jaw section is possible.Only insert and retract instruments with the jaw section closed and under visual control.11 checks warning injuries by damaged or incomplete products! injuries of the patient, user and others are possible.- do not use the products if they are damaged, incomplete or have loose parts.- run through the checks before and after each use.Based on the information available to us, no general product or design problem can be identified.From a manufacturing or design point of view, no systematic deficiencies could be identified at this point in time, so that no measures were deemed necessary.
 
Event or Problem Description
Richard wolf gmbh reference complaint (b)(4) (fu1 mdr / no information - device not returned).The purpose of this submission is to report that device evaluation is not available due to device not returned to manufacturer for investigation.

Brand Name
ERAGON
Common Device Name
GRASP. FORCEPS INSERT Ø 5MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM  
Manufacturer Contact
oliver ehlrich
pforzheimer strasse 32
d-75438 knittlingen, germany 
GM  
MDR Report Key15455463
Report Number9611102-2022-00045
Device Sequence Number15164110
Product Code GCJ
UDI-Device Identifier04055207015810
UDI-Public04055207015810
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K935270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8393184
Device Catalogue Number8393.184
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer08/22/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown